MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; TOWEL,OR,DSP,ST,GREEN,DLX,4/PK,20PK/CS

MEDLINE INDUSTRIES INC.; TOWEL,OR,DSP,ST,GREEN,DLX,4/PK,20PK/CS
Catalog Number MDT2168104
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that during a percutaneous coronary intervention (pci) procedure the physician noted that the opened vessel had "shut down." the physician performed a thrombectomy and reportedly removed linted or material from the vessel.The patient was not under general anesthesia at the time of the incident.The pci procedure was completed without further reported incident.After an unidentified period of time, the facility contact noted that the patient was required to return to the procedure room for additional intervention as the vessel was found to have occluded.It was not indicated if or towel material was found or required to be removed from the vessel during the second, unidentified, cardiac procedure.No additional information related to the second, unidentified, cardiac procedure was reported to the manufacturer.The manufacturer did not receive information indicating that the originally reported linted or material caused and/or contributed to the second, unidentified, cardiac procedure.Although samples from various lots were returned, the original or towel sample involved in this incident was not returned to the manufacturer for evaluation.Investigation of the returned samples noted loose threads on the or towel with no linting noted.A root cause could not be determined.Due to the reported incident and the need for medical intervention to remove the linted or material from the vessel, this medwatch is being filed.If additional information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that during a percutaneous coronary intervention (pci) procedure or towel material was found to have linted into a vessel.

Common Device Name
TOWEL,OR,DSP,ST,GREEN,DLX,4/PK,20PK/CS
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093 2753
MDR Report Key7991555
Report Number1417592-2018-00111
Device Sequence Number1682552
Product Code FRL
UDI-Device Identifier20080196743473
UDI-Public20080196743473
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberMDT2168104
Device Lot Number18GB0443
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/25/2018
Initial Report FDA Received Date10/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age89 YR
Patient Weight68